Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Took saphris. Having joint pain and stiff body movements. Difficulty in swallowing and tired all the time. Suggest the cure?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
I took saphris for about nine months and still have symptoms,sweating muscle pain joint pain stiff body movements odd head movements difficulty swallowing difficulty sleeping weak sweat profusely agitated tired all the time robbed of my life
Posted Sun, 3 Nov 2013 in Bones, Muscles and Joints
Answered by Dr. Preeti Parakh 1 hour later
Brief Answer:
Causes other than Saphris also need consideration.

Detailed Answer:

Welcome to Healthcare Magic!

What I have understood from your query is that you took Saphris (asenapine) for 9 months and then stopped it but still have symptoms which you feel may be Saphris related. I would have liked to know when did you stop Saphris and when did the symptoms appear.

Out of the symptoms you have mentioned, only involuntary movements of the head can be expected to be present even after Saphris has stopped for some time. That too, if it is tardive dyskinesia. Tardive dyskinesia is a syndrome characterized by involuntary movements that usually appears a few months after antipsychotic medications like Saphris are started and can persist even after the medication is stopped. Even then, Saphris is not expected to cause this syndrome. It is more common with the first generation antipsychotics and rare with newer medications like Saphris. All other side effects that Saphris can cause, last only till the drug remains in the body and then go away.

I feel that the other symptoms that you have mentioned may be more likely to have been caused by your hypothyroid status and osteoarthritis than by Saphris. Or these could be related to the medicines that you are taking at present.

Please let me know what you feel about this so that we can discuss this further. Please also let me know when was Saphris stopped and when did the symptoms appear.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor